# SDR ABXA9600643

- Difficulty date: October 7, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N849AX
- Make and model: Doug DC-8-61F
- Aircraft serial: 45891
- Engine: Pwa JT3D3B
- System (JASC): 7931 · Engine Oil Pressure
- Part: Transmitter
- Part number: 318100
- Condition: Defective
- Location: Nr 3 Engine
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

NR 3 OIL PRESSURE FLUCTUATES BETWEEN 46 AND 51 PSI WITH CRUISE POWER SET.  FLUCTUATION STOPS AS THROTTLE IS RETARDED TO IDLE IN DESCENT BUT FLUCTUATION BEGINS AS POWER IS APPLIED.  AT INTERMEDIATE LEVEL OFF OIL TEMP WAS 45 DEGREES CELSIUS, OIL QUANTITY 8.9 GALLLONS.  WINDMILLING OIL PRESSURE 16 PSI ENGINE SHUTDOWN IN FLIGHT.  REPLACED NR 3 OIL PRESSURE TRANSMITTER, INSPECTED OIL SCREEN AND OIL SCREEN WAS CLEAN.  PERFORMED GROUND RUN, AT ALL POWER SETTINGS SYSTEM CHECKED GOOD WITH NO FLUCTUATION.  ALL IAW DC-8 MM AND PRATT AND WHITNEY JT3D MM 72-0.
